Corner Singularities of Logarithmic Form for the Cantilever Orthotropic Strip under Flexure

  • M. Savoia
  • N. Tullini

Abstract

The rectangular orthotropic strip under flexure is studied by decomposing the problem into an interior (St. Venant) problem and a boundary problem. The boundary problem is solved via eigenfunction expansion under the assumption of transverse inextensibility. It is shown that logarithmic stress singularities are present at the corners of the clamped end section and the corresponding stress-intensity factor is computed.

Keywords

Lution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. L. Williams, Stress singularities resulting from various boundary conditions in angular corners of plates in extension, J. Appl. Mech., Vol. 19 (1952), pp. 526–528.Google Scholar
  2. [2]
    M. C. Kuo and D. B. Bogy, Plane solutions for the displacement and traction-displacement problems for anisotropic elastic wedges, J. Appl. Mech., Vol. 41 (1974), pp. 197–202.MATHCrossRefGoogle Scholar
  3. [3]
    J. P. Dempsey and G. B. Sinclair, On the stress singularities in the plane elasticity of the composite wedge, J. Elasticity, Vol. 9 (1979), pp. 373–391.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    Y. Y. Kim and C. R. Steele, Modifications of series expansions for general end conditions and corner singularities on the semi-infinite strip, J. Appl. Mech., Vol. 57 (1990), pp. 581–588.MATHCrossRefGoogle Scholar
  5. [5]
    R. D. Gregory and I. Gladwell, The cantilever beams under tension, bending or flexure at infinity, J. Elasticity, Vol. 12 (1982), pp. 317–343.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Y. H. Lin and F. Y. M. Wan, Bending and flexure of semi-infinite cantilevered or-thotropic strips, Comput. Structures, Vol. 35 (1990), pp. 349–359.MATHCrossRefGoogle Scholar
  7. [7]
    M. Savoia and N. Tullini, A beam theory for strongly orthotropic materials, submitted, (1995).Google Scholar
  8. [8]
    C. O. Horgan and J. G. Simmonds, Asymptotic analysis of an end-loaded transversely isotropic, elastic, semi-infinite strip weak in shear, Int. J. Solids Struct., Vol. 27 (1991), pp. 1895–1914.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    V. I. Smirnov, A Course of Higher Mathematics, Vol. I, Pergamon Press, New York (1964).MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1995

Authors and Affiliations

  • M. Savoia
    • 1
  • N. Tullini
    • 1
  1. 1.Faculty of EngineeringUniversity of BolognaBolognaItaly

Personalised recommendations